Cellular properties and population asymptotics in the population balance equation

T. Friedlander, N. Brenner, Physical Review Letters 101 (2008).

Download
No fulltext has been uploaded. References only!

Journal Article | Published
Author
Abstract
Proliferating cell populations at steady-state growth often exhibit broad protein distributions with exponential tails. The sources of this variation and its universality are of much theoretical interest. Here we address the problem by asymptotic analysis of the population balance equation. We show that the steady-state distribution tail is determined by a combination of protein production and cell division and is insensitive to other model details. Under general conditions this tail is exponential with a dependence on parameters consistent with experiment. We discuss the conditions for this effect to be dominant over other sources of variation and the relation to experiments.
Publishing Year
Date Published
2008-07-01
Journal Title
Physical Review Letters
Volume
101
Issue
1
IST-REx-ID

Cite this

Friedlander T, Brenner N. Cellular properties and population asymptotics in the population balance equation. Physical Review Letters. 2008;101(1). doi:10.1103/PhysRevLett.101.018104
Friedlander, T., & Brenner, N. (2008). Cellular properties and population asymptotics in the population balance equation. Physical Review Letters, 101(1). https://doi.org/10.1103/PhysRevLett.101.018104
Friedlander, Tamar, and Naama Brenner. “Cellular Properties and Population Asymptotics in the Population Balance Equation.” Physical Review Letters 101, no. 1 (2008). https://doi.org/10.1103/PhysRevLett.101.018104.
T. Friedlander and N. Brenner, “Cellular properties and population asymptotics in the population balance equation,” Physical Review Letters, vol. 101, no. 1, 2008.
Friedlander T, Brenner N. 2008. Cellular properties and population asymptotics in the population balance equation. Physical Review Letters. 101(1).
Friedlander, Tamar, and Naama Brenner. “Cellular Properties and Population Asymptotics in the Population Balance Equation.” Physical Review Letters, vol. 101, no. 1, American Physical Society, 2008, doi:10.1103/PhysRevLett.101.018104.

Link(s) to Main File(s)
Access Level
Restricted Closed Access

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar